Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Lincoln, IL

March 31, 2007Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2007, 6:07 PM CDT for Schuyler County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 6:07 PM CDT (23:07 UTC)
Expired
Mar 31, 2007, 6:30 PM CDT
In force
23 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 129 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 312307
SVRILX
ILC169-312330-
/O.NEW.KILX.SV.W.0023.070331T2307Z-070331T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 630 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF BROOKLYN...OR ABOUT 17 MILES SOUTHEAST OF CARTHAGE...AND
  WAS MOVING NORTH AT 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4011 9093 4011 9080 4028 9068 4028 9092

$$

HARDIMAN
2 follow-up statements
000 
WWUS53 KILX 312312
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT SAT MAR 31 2007

ILC169-312330-
/O.CON.KILX.SV.W.0023.000000T0000Z-070331T2330Z/
SCHUYLER-
612 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN SCHUYLER COUNTY...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUNTSVILLE...OR ABOUT 16 MILES WEST OF RUSHVILLE...
MOVING NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BROOKLYN...

OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN AND BROOKLYN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4011 9093 4011 9080 4028 9068 4028 9092

$$

HARDIMAN
000 
WWUS53 KILX 312330
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT SAT MAR 31 2007

ILC169-312340-
/O.EXP.KILX.SV.W.0023.000000T0000Z-070331T2330Z/
SCHUYLER-
630 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCHUYLER COUNTY
EXPIRES AT 630 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4011 9093 4011 9080 4028 9068 4028 9092

$$

HARDIMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:01 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 31, 2:01 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
201 PM CDT SAT MAR 31 2007

.DISCUSSION...
SEVERE WEATHER THE MAIN CONCERN IN THE SHORT TERM. THEN FOCUS
SHIFTS TO THE STRONG COLD FRONT AND POSSIBLE SEVERE WEATHER ON
TUESDAY AFTERNOON AND EVENING. MODELS ARE IN MUCH BETTER AGREEMENT
THROUGH MONDAY. FEEL THE GFS HAS A BETTER HANDLE ON THE WARM
FRONTAL ACTIVITY ON MONDAY NIGHT AND TUESDAY...DESPITE THE
CANADIAN AND NAM AGREEMENT ON DRY CONDITIONS. SO WILL LEAN TWRD
GFS THIS FORECAST.

AT 18Z...THE SURFACE WARM FRONT WAS POSITIONED ACROSS N
IL...EXTENDING FROM NW IOWA TO JUST N OF DVN TO JUST SOUTH OF
CHICAGO. LOW PRESSURE IN E NEBRASKA/WESTERN IOWA CONTINUED TO
DRIFT NNE...AS THE OCCLUDED UPPER LOW LIFTED NNE AS WELL. A 100KT
H3 JET MAX WAS POSITIONED OVER NC MISSOURI...WITH THUNDERSTORMS
ERUPTING IN THE LEFT EXIT REGION /WHERE A TOR WATCH IS IN EFFECT/.

&&

SHORT TERM...TONIGHT THROUGH MONDAY.

SOME BRIEF THIN SPOTS IN THE CIRRUS CLOUDS SOUTH OF THE WARM
FRONT...ACROSS CENTRAL ILLINOIS...HAS ALLOWED SOME DESTABILIZATION
OF THE LOWER TROPOSPHERE. THICKER CIRRUS DENSE OVERCAST /CDO/ FROM
CONVECTION FARTHER SOUTH IS NOW OVERSPREADING CENTRAL ILLINOIS.
THIS WILL REDUCE SURFACE HEATING SOMEWHAT. STILL... BACKING
SURFACE WINDS COMBINED WITH THE UPPER TROUGH BECOMING MORE
NEGATIVELY TILTED LATER THIS AFTERNOON...WILL ALLOW FOR ENOUGH
ENOUGH SHEAR FOR SEVERE THUNDERSTORMS. THERE ARE A COUPLE OF NORTH
SOUTH BOUNDARIES IN MISSOURI BECOMING ACTIVE UNDER THE LEADING
EDGE OF THE DRY CONVEYOR BELT. EXPECT THIS DRY AIR TO EVENTUALLY
AFFECT WESTERN ILLINOIS BY 3 OR 4 PM...TRIGGERING STRONG TO SEVERE
THUNDERSTORMS. THESE STORMS WILL PROGRESS EASTWARD INTO THE
EVENING...WITH GUSTY SOUTH WINDS MIXING DOWN TO THE SURFACE.
NNE MOVEMENT OF THE STORMS MAY REACH UP TO 40 OR 50 MPH AS THE
STEERING FLOW BECOMES INFLUENCED BY AN INTENSIFYING LLJ. DAMAGING
WINDS WILL BE A HAZARD...WITH STRONG SHEAR ALLOWING FOR A FEW SHORT
TRACK TORNADOES POSSIBLE.

SPC HAS JUST ISSUED A TOR WATCH UNTIL 9 PM THAT INCLUDED SCHUYLER
COUNTY IN OUR W CWA. I EXPECT ANOTHER WATCH JUST EAST OF THERE
EVENTUALLY.

AS FAR AS THE FORECAST...WILL KEEP CATEGORICAL POPS GOING THIS
EVENING...AND WILL ADD WORDING TO THE GRIDS FOR POSSIBLE SEVERE
WINDS/HAIL.

AFTER MIDNIGHT...THERE SHOULD BE A SHARP BACK EDGE TO THE STORM
SYSTEM...WITH ONLY SCATTERED TO ISOLATED SHOWERS BEHIND THE LINE.
THIS WAS NOT CHANGED FROM THE GOING GRIDS.

ON SUNDAY...THE H5 COLD POOL WILL MOVE EASTWARD AS THE UPPER
TROUGH BEGINS TO EJECT FARTHER EAST. LAPSE RATES WILL CLIMB IN
RESPONSE TO THAT...SETTING THE STAGE FOR INSTABILITY
SHOWERS...ESPECIALLY NORTH OF A LINE FROM RUSHVILLE TO LINCOLN TO
DANVILLE. KEPT THE CHC/SCHC POPS IN FOR SUNDAY. AFTERNOON TIME
WILL MOST LIKELY BE THE BETTER TIME FRAME FOR THOSE SHOWERS.

SUNDAY NIGHT AND MONDAY WILL SEE CLEARING SKIES...AS THE LOW LEVEL
MOISTURE BEGINS TO LIFT NORTHEAST. TEMPS WILL REBOUND NICELY ON
MONDAY...AS THE SURFACE FLOW BECOMES MORE SOUTHERLY. HIGHS WILL
CLIMB BACK INTO 70S IN MOST AREAS.

LONG TERM...TUESDAY THROUGH SATURDAY.

TUESDAY IS STILL SETTING UP FOR POSSIBLE SEVERE THUNDERSTORMS IN
THE AFTERNOON...AS A POTENT BAROCLINIC ZONE AND COLD FRONT RACE
EASTWARD. WIND SHEAR PROFILES IN THE FORECAST SOUNDINGS ARE QUITE
FAVORABLE FOR ROTATING STORMS. DAMAGING WIND AND HAIL WILL BE
POSSIBLE...AS WELL AS A FEW SPIN UP TORNADOES. THE TIMING OF THE
COLD FRONTAL PASSAGE HAS BEEN QUITE CONSISTENT IN THE
GFS/NAM/CANADIAN/AND SREF MEAN OVER THE PAST COUPLE OF DAYS.
CONFIDENCE IS CONTINUING TO BE RATHER HIGH FOR THAT FAR OUT. WENT
WITH LIKELY POPS FOR STORMS ON TUESDAY AS A RESULT.

THE COLD FRONT WILL USHER IN A REMINDER OF EARLY SPRING AS TEMPS
DROP OFF DRAMATICALLY FOR THE REST OF THE WEEK. BELOW NORMAL TEMPS
WILL BE THE MAIN ISSUE...AS NO PRECIPITATION IS EXPECTED THROUGH
SATURDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT/LONG TERM...SHIMON
Hazardous weather outlook, Mar 31, 3:35 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT SAT MAR 31 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
335 PM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A STRONG SPRING SYSTEM WILL CONTINUE TO MOVE ACROSS THE PLAINS
AND BRING STRONG THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS
LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY SEVERE
THREAT BEING WIND...AND A LESSER THREAT OF HAIL AND EVEN
TORNADOES.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
THROUGH THE LATE AFTERNOON AND EVENING HOURS. HOWEVER... THE MAIN
SEVERE WEATHER THREAT WILL COME FROM A LINE OF STORMS CURRENTLY WEST
OF THE MISSISSIPPI RIVER... WHICH WILL MOVE INTO WESTERN ILLINOIS
TOWARDS EVENING. THIS LINE OF STORMS WILL PUSH EASTWARD THROUGH
THE REMAINDER OF THE AREA TONIGHT.

FLOODING IS EXPECTED TO CONTINUE ON SOME AREA RIVERS AND
STREAMS...INCLUDING THE ILLINOIS...SPOON AND WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING IS EXPECTED TO CONTINUE INTO NEXT WEEK ON AREA
RIVERS...INCLUDING THE ILLINOIS...SPOON AND WABASH RIVERS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS
ANOTHER COLD FRONT MOVES ACROSS THE STATE. SOME OF THESE STORMS
COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO
TONIGHT.

HARDIMAN

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.